I had an acne cyst injected with dilute cortisone two days ago, and nothing has changed: it still hurts and is still hard as a marble under the skin on the side of my nose. I've had several injections for cysts in the past, and each time the cyst went down dramatically within 24 hours. This time, nothing changed at all. I'm wondering how long I should wait to get another shot. Of course, I don't want to risk indenting...
I noticed when it was injected, that it didn't hurt much, and didn't bleed. I'm wondering if the technician didn't get it deep enough to have any effect. She mentioned that it "blanched" and that she tried hard not to go too deep. Any thoughts? I hate having this on my face! I want it gone! When I called the dermatology office, the technician on call told me I couldn't have it injected again for a whole month! Is that true?
Yes, to avoid negative side effects and complications (atrophy, telangiectasia, hypopigmentation, etc.), cortisone injections are not to be administrated frequently. If injected properly, single injection is most often effective on solitary cystic acne. However, second injection might be necessary sometimes. Please be patient. In general, these injections should not be core of therapeutic approach to nodulo-cystic acne. Make sure to discuss with your dermatologist long-term solutions for all acne lesions of yours.
Wishing You Optimal Health,
Dr. Jasmina Jankicevic
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.